# SDR 96ZZZX3867

- Difficulty date: July 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6763L
- Make and model: Cessna 550
- Aircraft serial: 550673
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Fan
- Part number: 57033
- Condition: Motor Failed
- Location: Defog
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

DEFOG FAN FAILED IN-FLIGHT FILLING CABIN WITH SMOKE.  DEFOG AND OVERHEAD FANS ARE ON SAME CIRCUIT WHICH ALLOWS CONTINUED POWER TO FAILED UNIT WITHOUT TRIPPING CIRCUIT BREAKER.  EMERGENCY DESCENT INITIATED AND LANDED SAFELY.  RECOMMEND SB TO SPLIT CIRCUIT AND INSTALL CIRCUIT BREAKERS THAT WILL TRIP IF UNIT FAILS.  SYSTEM IS CONFIGURED FROM FACTORY.  SAME CONDITION EXPERIENCED AT LEAST TWICE PREVIOUSLY.  RECOMMEND AIRWORTHINESS DIRECTIVE IF MFG DELAYS.
